5 doctors weighed in:
What are the downsides of using statins?
5 doctors weighed in

Dr. Ankush Bansal
Internal Medicine
4 doctors agree
In brief: Many!
Liver disease, diarrhea, muscle aches (one form called myopathy can be quite serious).
It's not a benign drug by any stretch. That is why lifestyle changes are still recommended as the first step. The problem is that most people won't do that. However, changing your diet and lifestyle is far cheaper, safer, and longer-lasting.

In brief: Many!
Liver disease, diarrhea, muscle aches (one form called myopathy can be quite serious).
It's not a benign drug by any stretch. That is why lifestyle changes are still recommended as the first step. The problem is that most people won't do that. However, changing your diet and lifestyle is far cheaper, safer, and longer-lasting.
Dr. Ankush Bansal
Dr. Ankush Bansal
Thank
Dr. Michael Rothman
Internal Medicine
1 doctor agrees
In brief: Several
Statin drugs can definitely cause muscle pain.
This occurs for multiple reasons. One mechanism is that statins reduce the endogenous production of coq10, a vital anti-oxidant and important component of energy producing processes within the mitochondria inside your cells. If you take Lipitor (atorvastatin) you should definitely also take coq-10. Also statins can injure your liver and low cholesterol is ng.

In brief: Several
Statin drugs can definitely cause muscle pain.
This occurs for multiple reasons. One mechanism is that statins reduce the endogenous production of coq10, a vital anti-oxidant and important component of energy producing processes within the mitochondria inside your cells. If you take Lipitor (atorvastatin) you should definitely also take coq-10. Also statins can injure your liver and low cholesterol is ng.
Dr. Michael Rothman
Dr. Michael Rothman
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors